Oxycodone-No Stranger To The Rain - Part 1

By Golddust Woman · Jan 24, 2015 · ·
  1. Hello, some of you know me, but most don't. I have been lurking and posting on other's threads here for about 6 months.

    I am hoping to get some support, as I try to taper Oxycodone.

    I guess a little history first would help. I had been prescribed opiates and benzos by my primary care doctor for 12 years for fibromyalgia and anxiety. Well, as we all know, nothing stays the same forever. My doctor suddenly had a change of heart and cut me off my Valium last September. Talk about living hell. There is no way to describe it. I still only sleep a couple hours every night.

    A couple months ago, he decided that I needed to get off the percocets too, claiming a new policy for their company starting the 1st of January. One of the doctors in that practice is licensed to prescribe suboxone. When I asked about this option,I was told that he was not "doing that" anymore.
    So, here I am now, getting oxycodone from someone I know. I am currently holding at 50 to 60mg. per day.

    To be honest, I really am glad this happened. I was so tired of being a slave to these drugs. Well, the percocets anyway. I was always running short, pill counting, etc. (you know the drill). The Valium I never ran short and never gave much thought. It was only 10mg. per day. God, I wish I knew what a monster benzos can be when used daily for years.

    I have sought the help of two other doctors to help me with the oxycodone withdrawal. One a regular M.D.; the other what I thought was an addiction specialist. Both told me to go to the county detox. Well, I already knew what that was all about as I had called to inquire and was told no comfort meds. They just house you for three days and call an ambulance if your vitals get too bad.

    My options are county cold turkey detox, cold turkey detox at home or taper method. I picked tapering because I already feel so sick from lack of sleep since Sept. going off the Valium.

    I know I must be really hooked because my body burns or tingles all over if I wait more than 3 hours to dose. I also have high blood pressure for which I take enalapril. I am prescribed Prozac 20mg. but tapered off that a year ago, because I felt it made me more anxious. I also am prescribed Toprol XL 25mg(metoprolol)but quit taking it as I felt crappy on it.

    I have had a lot of traumatic things happen to me in my life which probably adds to the addiction I have found myself in. I know I am numbing myself out to the psychological pain. (I will spare you the details fpr now. Of course, this is my journal and it might do me good to write about the cicumstances that have led me down this road. Of course I didn't get physically or psychologically addicted being prescribed these substances for twelve years! Lol.

    Currently, I take 5 10mg. pills and cut them into quarters and pop one every 2 1/2 hours. I already tried taking 1/2 every 4 hours and it just wasn't working. In fact, this isn't working either. I feel achy and exhausted constantly. My legs and arms feel so heavy. (read this could be benzo withdrawaI) got some red Borneo kratom, but worried I will just end up on both. Not too sure the kratom will hold me through cold turkey off the oxycodone. I do wonder if kratom could help with the constant anxiety and sleep?

    Well, that's it for now. Thanks for reading and appreciate any ideas or comments. Anyone else is free to post their problems with opiates or benzos or both here. Maybe together we can get free.

    Sorry for typos, using a mobile for this.

Comments

  1. Jungledog
    GDW,

    Super excited to see your own thread!!! I have a few thoughts. Can you ask your doctor for gabapentin and clonidine? Both are very useful drugs for detox and will greatly reduce anxiety. I take clonidine at night for sleep and it knocks me out. You can also try valerian for sleep.

    As for kratom, it is an individual thing. I personally was able to step right from 5-6 oxycodone daily to 2 tsps kratom every4-5 hours. Then I simply tapered the kratom slowly. I found the detox symptoms much less from kratom. So perhaps you could try this? Also, spread your dosing intervals. Stop taking a dose so often...spread the dose to every 4-6 hours and then slowly push this further apart.

    Exercise, eat well and consider asking for cymbalta. It is a great choice for the anxiety and fibromyalgia. Prozac is a stimulating SSRI and many patients experience increased anxiety. Cymbalta has worked like magic for the depression,for the pain, and for sleep. I am sleeping 10-12 hours. Before I was freaking lucky if I got 3-4 hours.

    So excited you have this thread. We are here to cheer you through. Much love to you!!
  2. Cmenot
    WOW, I can't help but feel that your Dr left you hanging! Cold turkey benzos is a dangerous thing. Its really unfortunate that you have to NOW deal with opiate withdrawal on top of the benzo WD. Well, it is what it is!
    I will second the suggestion for Gabapentin and clonidine. The clonidine will help your blood pressure which will have a tendency to increase with withdrawal. Plus it helps sleep, restless legs, anxiety, chills, etc. These are very reasonable requests that your Dr should honor.
    Good luck on your taper and I look forward to another success story!
To make a comment simply sign up and become a member!